This paper deals with the existence of periodic solutions to the differential equation x'' + q(t)g(x) = 0. Here g is Lipschitz, xg(x) > 0 for all non vanishing x, g has superlinear growth at infinity and q is continuous and is allowed to change sign finitely many times. We prove that there are two periodic solutions with a precise number of zeros in each interval of positivity of q and that, moreover, for each interval of negativity, one can fix a priori whether the solution will have exactly one zero and be strictly monotone or will have no zeros and exactly one zero of the derivative. The techniques are based on the study of the Poincaré map and a careful phase plane analysis. Generalizations are discussed in order to treat more gereal Floquet-type boundary conditions.

Papini, D. (2003). Prescribing the nodal behaviour of periodic solutions of a superlinear equation with indefinite weight. ATTI DEL SEMINARIO MATEMATICO E FISICO DELL'UNIVERSITA' DI MODENA, 51(1), 43-63.

Prescribing the nodal behaviour of periodic solutions of a superlinear equation with indefinite weight

PAPINI, DUCCIO
2003

Abstract

This paper deals with the existence of periodic solutions to the differential equation x'' + q(t)g(x) = 0. Here g is Lipschitz, xg(x) > 0 for all non vanishing x, g has superlinear growth at infinity and q is continuous and is allowed to change sign finitely many times. We prove that there are two periodic solutions with a precise number of zeros in each interval of positivity of q and that, moreover, for each interval of negativity, one can fix a priori whether the solution will have exactly one zero and be strictly monotone or will have no zeros and exactly one zero of the derivative. The techniques are based on the study of the Poincaré map and a careful phase plane analysis. Generalizations are discussed in order to treat more gereal Floquet-type boundary conditions.
File in questo prodotto:
File Dimensione Formato  
Papini_ASMFUM2003_scan.pdf

non disponibili

Tipologia: Post-print
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 752.37 kB
Formato Adobe PDF
752.37 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11365/24492
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo